MAUDE Adverse Event Report: COVIDIEN 1806 SPG GZ 2X2 8 PLY STERILE; FIBER, MEDICAL, ABSORBENT

COVIDIEN 1806 SPG GZ 2X2 8 PLY STERILE; FIBER, MEDICAL, ABSORBENT
Model Number 1806
Medical Device Problem Codes Material Discolored (1170); Problem with Sterilization (1596)
Health Effect - Clinical Codes Inflammation (1932); Local Reaction (2035)
Date of Event 04/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation. if the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted. as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer stated that it looks as if the gauze pad is burnt causing him to have a reaction.The customer further stated that he went to the er for a tooth extraction.The doctor gave him a gauze pad to help stop the bleeding and he put the gauze pad in his mouth for two hours and noticed a strange taste.The customer further stated that the area where the gauze was placed has turned black, he experienced swelling, and lost 30 lbs.Antibiotics were prescribed.
 
Additional Manufacturer Narrative
There was no sample provided for investigation.A photo was provided by customer and was reviewed by the supplier; the photo only showed the pouch printing with a lot number for tracking; therefore the supplier still cannot identify the problem.The supplier checked the toxicity of the complained products, the complained sku1806 is gauze product and sterile by eo, they had finished biocompatibility/ toxicity evaluation/testing for finished eo sterilized gauze products according to standard iso 10993-1.The results show no potential toxicity.They checked the toxicity of the complained product's package, the complained sku1806 is packed in paper-paper pouch and sterile by eo, they have cytotoxicity evaluation/testing for eo sterile paper-paper pouch according to standard iso 10993-5, the results show no potential toxicity.Furthermore, the function of the gauze product is to absorb the bloods / exudates and has no function to stop bleeding.Based on the investigation, both the eo sterile gauze products and primary sterile package (paper pouch) shows no potential toxicity, and the function of the gauze product is to absorb the bloods / exudates, has no function to stop bleeding, therefor a root cause cannot be identified as the product is functioning as it is intended for use.The complaint information was informed to the relevant sectors for their awareness and will continue to monitor the trend of this type of incident.

Brand Name
1806 SPG GZ 2X2 8 PLY STERILE
Common Device Name
FIBER, MEDICAL, ABSORBENT
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11784948
Report Number1282497-2021-10155
Device Sequence Number3909411
Product Code FRL
UDI-Device Identifier10884521058576
UDI-Public10884521058576
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number1806
Device Catalogue Number1806
Device Lot NumberD20081032S
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/02/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;